Alert archive / Oregon / Frost Advisories in 2018
Frost Advisory 3, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 1, 2018, 1:20 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 3, 2018, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 1:20 PM PDT (20:20 UTC)
- In effect from
- Apr 3, 2018, 1:00 AM PDT
- Expired
- Apr 3, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS76 KMFR 012020 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 120 PM PDT Sun Apr 1 2018 ORZ021-021500- /O.NEW.KMFR.FR.Y.0003.180403T0800Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 120 PM PDT Sun Apr 1 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 1 AM to 10 AM PDT Tuesday. * Temperature...Lows in the middle to upper 30s. * Locations include...Coos Bay...North Bend...Lakeside...Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$ ORZ030-031-021500- /O.CON.KMFR.WI.Y.0018.180402T0000Z-180402T1500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Adel 120 PM PDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT MONDAY... * Winds...Southwest 25 to 35 mph with gusts to 55 mph. * Timing...Late this afternoon through early Monday morning. * Locations include...Highway 31 from Silver Lake to Paisley, including Summer Lake. Highway 395 from Valley Falls to Wagontire, including Alkali Lake. Highway 140 east of Lakeview, including Adel and west of Lakeview near Quartz Mountain Summit. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$
6 follow-up statements
910 WWUS76 KMFR 020938 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 238 AM PDT Mon Apr 2 2018 ORZ021-021500- /O.CON.KMFR.FR.Y.0003.180403T0800Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 238 AM PDT Mon Apr 2 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * Temperature...Lows in the mid 30s. * Locations include...Coos Bay...North Bend...Lakeside... Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$ ORZ030-031-021500- /O.CON.KMFR.WI.Y.0018.000000T0000Z-180402T1500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Adel 238 AM PDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * Winds...Southwest 25 to 35 mph with gusts to 50 mph. * Timing...Through early Monday morning. * Locations include...Highway 31 from Silver Lake to Paisley, including Summer Lake. Highway 395 from Valley Falls to Wagontire, including Alkali Lake. Highway 140 east of Lakeview, including Adel and west of Lakeview near Quartz Mountain Summit. * Impacts...Strong, gusty winds will make travel difficult, especially for high profile vehicles. Unsecured objects will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$
772 WWUS76 KMFR 021454 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 754 AM PDT Mon Apr 2 2018 ORZ030-031-021600- /O.EXP.KMFR.WI.Y.0018.000000T0000Z-180402T1500Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Adel 754 AM PDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Gusty winds will continue today, but they will remain below advisory criteria. $$ ORZ021-030000- /O.CON.KMFR.FR.Y.0003.180403T0800Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 754 AM PDT Mon Apr 2 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * Temperature...Lows in the mid 30s. * Locations include...Coos Bay...North Bend...Lakeside... Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$
932 WWUS76 KMFR 022108 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 208 PM PDT Mon Apr 2 2018 ORZ021-031600- /O.CON.KMFR.FR.Y.0003.180403T0800Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 208 PM PDT Mon Apr 2 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * Temperature...Lows in the mid 30s. * Locations include...Coos Bay...North Bend...Lakeside... Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$
482 WWUS76 KMFR 030316 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 816 PM PDT Mon Apr 2 2018 ORZ024-026-031500- /O.NEW.KMFR.FZ.W.0006.180403T1000Z-180403T1500Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Cave Junction and Medford 816 PM PDT Mon Apr 2 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... The National Weather Service in Medford has issued a Freeze Warning...which is in effect from 3 AM to 8 AM PDT Tuesday. * Temperature...28 to 30 degrees. * Locations include...Many rural areas of the Rogue and Illinois Valleys. This also includes the cities of Medford, Ashland, White City, Gold Hill, Rogue River, Selma, Cave Junction, and Obrien. * Impacts...Plants sensitive to freezing conditions may be damaged or killed. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ORZ021-031530- /O.CON.KMFR.FR.Y.0003.180403T0800Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 816 PM PDT Mon Apr 2 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * Temperature...Lows in the mid 30s. * Locations include...Coos Bay...North Bend...Lakeside... Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$
574 WWUS76 KMFR 031451 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 751 AM PDT Tue Apr 3 2018 ORZ024-026-031600- /O.EXP.KMFR.FZ.W.0006.000000T0000Z-180403T1500Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Cave Junction and Medford 751 AM PDT Tue Apr 3 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... $$ ORZ021-031600- /O.CON.KMFR.FR.Y.0003.000000T0000Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 751 AM PDT Tue Apr 3 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * Temperature...Lows in the mid 30s. * Locations include...Coos Bay...North Bend...Lakeside... Reedsport. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD && $$
165 WWUS76 KMFR 031554 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 854 AM PDT Tue Apr 3 2018 ORZ021-031700- /O.EXP.KMFR.FR.Y.0003.000000T0000Z-180403T1600Z/ South Central Oregon Coast- Including the cities of Coos Bay, North Bend, and Reedsport 854 AM PDT Tue Apr 3 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 1, 8:16 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 1, 8:16 AM PDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
816 AM PDT Sun Apr 1 2018
.DISCUSSION...01/12Z NAM in.
The 500 mb pattern is now transitioning from a three wave pattern
around the hemisphere to a five, although there is a large
blocking high over western Alaska and eastern Siberia. Three is
stagnant or regressive while five is progressive, so things should
get moving as soon as the blocking high drops out of the picture.
A flat ridge is now breaking down over the area as a strong short
wave moves down the west coast of British Columbia. It will still
be warm today with inland highs 5-10 degrees above normal, except
around normal to a bit below normal in the Umpqua Basin.
The short wave will move through Washington State and northern
Oregon tonight. Models have trended farther south with this wave,
and thus the chances of precipitation have been increasing over
the Medford CWA, and most of the CWA will see a slight
chance/chance of precipitation with likely POPs over the
Cascades. The Cascades could get 1-4 inches of snow above 4500
feet or so. It will also be windier, especially over the ridges
and east of the Cascades. A Wind Advisory is in effect for the
east side tonight.
Once the wave moves out, flat ridging will return along the west
coast. Precipitation will end by Monday afternoon and the thermal
trough will rebuild along the coast. It will be cooler Monday with
inland highs around 5 degrees below normal, except 5-10 degrees
below normal in the Umpqua Basin.
Clearing skies along with a colder air mass in place will make
for a cold night Monday night, and frost is a possibility along
the coast. Tuesday will be dry with inland highs bouncing back up
to 5-10 degrees above normal, except near normal in the Umpqua
Basin. The Tuesday night lows inland will be 5-15 degrees warmer
than the Monday night lows, so there will not be any frost
concerns in sensitive agricultural areas.
The pattern will become more progressive Wednesday as a long wave
trough digs well offshore. Wednesday highs will be similar to the
Tuesday highs. The ridge axis will break to the east of the
Pacific Northwest Wednesday night into Thursday and the flow aloft
will become southwesterly. This will open the storm door and
short waves ejecting from the offshore trough will support fronts,
several of which will move onshore Thursday into the weekend.
&&
.AVIATION...01/12Z TAF CYCLE...MVFR ceilings along the coast will
lift later this morning bu not fully clear this afternoon. An
approaching front is expected to produce additional clouds and
showers late in the afternoon through the evening, with IFR
conditions possible. Some clearing is possible by the end ofthe TAF
period, but not likely. For the coastal ranges and the Umpqua basin,
VFR conditions will prevail until the front arrives late today, with
MVFR ceilings and showers possible this evening into tonight.
Elsewhere, VFR should prevail throughout the TAF period, although
gusty west to northwest winds are likely this afternoon through
tonight for the Cascades, the East Side, and the Rogue Valley. -BPN
&&
.MARINE...Updated 800 AM PDT Sunday 1 APR 2018...Winds will
diminish and seas will settle this morning as the thermal trough
weakens. Winds will shift to the west then south today, before
increasing and becoming north tonight due to a passing weak front.
The thermal trough will reform quickly behind the front on Monday,
with strengthening north winds and developing choppy seas. Winds
will calm Tuesday under high pressure.
Beyond Tuesday, there is considerable uncertainty in the forecast,
as models vary in their solutions regarding the timing and strength
of a series of frontal systems. Despite the lack of confidence in
the details, it is apparent that a more active pattern is likely,
with the threat of ongoing strong south winds and very steep seas
beginning Thursday. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 5 PM this afternoon to 8 AM PDT Monday for
ORZ030-031.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas
from 5 AM Monday to 2 AM PDT Tuesday for
PZZ350-356-370-376.
15/15/03The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:21 AM PDT | Wind Advisory | MFR | Klamath, Lake | 31 hr |
| Apr 1, 2:06 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 39 hr | |
| Apr 1, 2:27 PM PDT | Small Craft Advisory | MFR | 36 hr |
Nearby
Frost Advisories in Oregon, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.